Ohio, 2006

Damaging Wind in Ohio, April 21, 2006

April 21, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$55,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 21, 1:22 PM EST, 6 hours 18 minutes earlier.

Area forecast discussion, Apr 21, 1:22 PM EST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EDT FRI APR 21 2006

.SHORT TERM (TONIGHT THROUGH SATURDAY)...
00Z ENSEMBLE HAD SFC LOW IN ARK-TENN 4 MI TOO LOW, BUT IMPORTANT
PRECIP SHIELD WAS MORE OR LESS CORRECTLY DEPICTED. SFC LO STILL
EXPECTED TO DEEPEN A BIT AS IT MOVES NEWD, PUSHING COLD FRONT THRU
ZZV 06Z AND PIT 10-12Z SAT. NAM IS TRENDING STRONGER WITH WAVE THRU
ERN OH VLY DAY 1, BUT IS WEAKER AND FASTER WITH 2ND WAVE DAY 2.
ENSEMBLE HAS 100% CHC OF AT LEAST 0.1 OF RAIN AS FAR N AS FKL-DUJ
BY 00Z SAT. AND 95% CHC OF AT LEAST 0.6 NR ZZV BY 12Z SAT WITH AT
LEAST 60% CHC OF THAT AMT ALL THE WAY TO MY NRN AND ERN CWA BORDER.
THIS WOULD JUSTIFY A LIKELY OR BETTER POP TONIGHT. AM HAPPY TO SEE
12Z RUN OF NAM HAS LESS CAPE AND LESS UNSTABLE LI THAN PREV 00Z RUN,
AND SPC PUSHED SVR WX AREA A TAD SOUTHWARD. SO MAIN PROBLEM APPEARS
TO BE RAIN, HVY AT TIMES, AS WARM FRONT AND SFC LO PUSH TOWARD ME.
48 HR QPF ENDING 18Z SUN RANGES FROM 1.3 (NAM) TO 2.1 (GFS) INCHES.
NEXT SHIFT SHOULD CONSIDER FF WATCH. BULK OF PRECIP, FOR PIT, FROM 9
PM TONIGHT TO 10 AM SAT. BUFKIT SOUNDINGS SHOW DEEP, WARM MOIST
LAYER ALL NIGHT LONG.

&&

.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
CLOSED UPPER LOW WILL CONTINUE TO CRAWL EASTWARD ACROSS THE GREAT
LAKES AND INTO NEW ENGLAND ON MONDAY. AFTER SURFACE FRONT MOVES
THROUGH...SHOULD HAVE A RELATIVE BREAK FROM THE PRECIPITATION
SATURDAY NIGHT. SECONDARY SURFACE LOW OVER THE GREAT LAKES WILL
BRING ANOTHER ROUND OF SCATTERED SHOWERS SUNDAY AND SUNDAY NIGHT.

NEXT SYSTEM WILL MOVE INTO THE OHIO VALLEY REGION AND BRING SHOWERS
MONDAY NIGHT THROUGH LATE TUESDAY. WENT BASICALLY DRY FOR THE LATTER
PART OF THE WEEK.

&&

.AVIATION...
TSTMS HAVING TRBL MOVG N INTO MORE STABLE AIR. EXPECT TO MAKE A
BETTER PUSH NE-WARD AS SFC LO CHARGES TOWARD ME. PIT HAS BETTER CHC
OF THUNDER AFT 23Z, THEN STEADY RAIN AFT 04Z, AND IFR ALL NIGHT,
FOLLOWED BY RAPID IMPROVEMENT AFT 15Z SAT. ZZV BECOMES VFR 09Z. BUT
FKL AND DUJ LINGER AOB 2 THSD FT AND 4 MI IN RAIN TIL 18Z SAT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 21, 4:01 AM EST, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
501 AM EDT FRI APR 21 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-220915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
501 AM EDT FRI APR 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 21, 4:45 PM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 PM EDT FRI APR 21 2006

PAZ021-029-030-212345-
ALLEGHENY-WASHINGTON-WESTMORELAND-
INCLUDING THE CITIES OF...PITTSBURGH METRO AREA...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...
MONESSEN
545 PM EDT FRI APR 21 2006

...LINE OF THUNDERSTORMS MOVING THROUGH THE AREA...

A THIN LINE OF THUNDERSTORMS WILL MOVE THROUGH THE AREA THROUGH 7
PM. THESE STORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND WIND
GUSTS TO 35 MPH. A BRIEF PERIOD OF HEAVY RAIN IS POSSIBLE AS WELL.
THESE STORMS ARE MOVING NORTH AT 25 MPH.
Special weather statement, Apr 21, 5:24 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
624 PM EDT FRI APR 21 2006

PAZ014-220030-
BUTLER-
INCLUDING THE CITIES OF...BUTLER...ZELIENOPLE
624 PM EDT FRI APR 21 2006

...LINE OF THUNDERSTORMS MOVING THROUGH THE AREA...

A LINE OF THUNDERSTORMS WILL MOVE THROUGH BUTLER COUNTY THROUGH 8
PM. MOVEMENT OF THESE STORMS IS TO THE NORTH AT 25 MPH. AT 620 PM
THESE STORMS WERE LOCATED BETWEEN ZELIENOPLE AND EVANS CITY AND
WILL REACH PROSPECT AND MORAINE STATE PARK BETWEEN 630 AND 700 PM.
THESE STORMS CAN PRODUCE SMALL HAIL AND WIND GUSTS TO 35 MPH. A
BRIEF HEAVY DOWNPOUR IS ALSO POSSIBLE. ANOTHER AREA WILL MOVE JUST
EAST OF MARS BY 630 PM.

The radar

The Pittsburgh radar (KPBZ), 124 km away, was scanning. The volume nearest the first event began at 00:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Guernsey

When
April 21, 7:40 PM EST to 8:00 PM EST
Where
Guernsey County, 4 mi NE of Cambridge
Measured
65 kt (75 mph) estimated gust
Property damage
$55,000
Reported by
NWS STORM SURVEY
Coordinates
40.067, -81.550

Between 840 PM EDT and 9 PM EDT, a microburst struck just southwest of Warrentown, about 4 miles northeast of Cambridge. Numerous trees toppled or snapped. Siding and shingles torn from a few houses. Two small barns knocked down. One mobile home was pushed off its foundation. Maximum estimated wind 75 mph (65 knots). This microburst made a swath of sporadic damage about half a mile in length and 350 yards wide. It started from just south of Lakespur Lane, and moved northeastward to just south of Route 22

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501366.